Texas, 2006Drought in Texas, November 1 to 30, 2006
November 1 to 30, 2006 · NWS FWD · 46 events in 46 counties and zones
Drought conditions continued across North Texas. Although occasional rainfall helped some areas of North Texas improve by the end of October, many areas missed out on the beneficial rains.
Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $37 million
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued across North Texas. Although occasional rainfall helped some areas of North Texas improve by the end of October, many areas missed out on the beneficial rains. The U.S. Drought Monitor included more of the North Texas in the Extreme Drought (D3) category by the end of November than in the previous month, but did eliminate the Exceptional Drought (D4) area from North Texas.|Areas which did receive rainfall experienced reduced fire danger. Hydrologic deficits remained extremely high, with almost every lake well below conservation levels. The worst included Lake Bridgeport at over seventeen feet below normal, and Lake Grapevine at twelve feet below normal. Stage 1 water restrictions remained in effect in most metroplex counties. |The Drought Impact Reporter reported that hay prices in Texas were approximately twice what they were before the drought began this month. Crops continued to suffer, with the cotton production this year about half of last year’s crop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Oct 31, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST TUE OCT 31 2006
.06Z AVIATION UPDATE...LOW CLOUDS TO THE NORTH AND INCREASING MID
LEVEL CLOUDINESS TO THE SOUTH IS MAKING FOR A TRICKY TAF
FORECAST...AT LEAST THROUGH THE MID MORNING. SECONDARY PUSH OF
COOLER AIR IS EXPECTED TO MOVE THROUGH NORTH TEXAS BY WED
AFTN...BUT SHALLOW LOW/MID LEVEL MOISTURE (DELINEATED BY SHARP 850
AND 700MB THETA-E BOUNDARIES) WILL LEAD TO MORE WIDESPREAD CLOUD
COVER. CIGS MAY BOUNCE AROUND...ESPECIALLY AT KACT FROM MVFR
BKN025 TO VFR BKN050 THROUGH THE MORNING. EXPECTING HIGHER CIGS AT
THE METROPLEX TERMINALS THROUGH THE MORNING...BUT LOW CLOUDS TO
THE NORTH HAVE BEEN TROUBLESOME...AND AMENDMENTS FOR LOWER CIGS
ARE A POSSIBILITY. ADDITIONALLY...THERE WILL BE SUFFICIENT
MOISTURE AND FORCING FOR SOME ELEVATED CONVECTION ACROSS THE
SOUTHERN HALF OF THE CWA...MAINLY AFFECTING WACO DURING THE LATE
MORNING AND EARLY AFTN. HAVE PUT A CB IN THE CLOUD GROUP...BUT
WILL LEAVE PRECIP OUT FOR NOW. VFR CONDS AND CLEARING SKIES ARE
EXPECTED TOWARD THE END OF THE FORECAST PERIOD AND INTO THURSDAY MORNING.
91/DUNN
&&
.PREV DISCUSSION... /ISSUED 900 PM CST TUE OCT 31 2006/
MANY AREAS NORTHWEST HALF ALREADY IN THE 40S. COLD ADVECTION WILL
DIMINISH A BIT AS WINDS EASE. IN ADDITION...CLOUDS WILL PROVIDE
SOME INSULATION NORTHEAST ZONES...INCLUDING PARTS OF METROPLEX.
EXPECT LOW CLOUDS TO GRADUALLY MOVE EAST...WITH STEADY WESTERLY
FLOW ABOVE FRONTAL LAYER AND DRY ADVECTION BENEATH CLOUD BASES.
ALL THAT SAID...ADDITIONAL COLD AND DRY ADVECTION WILL DROP
TEMPERATURES SEVERAL MORE DEGREES MOST LOCATIONS...AND HAVE
LOWERED MORNING LOWS ACCORDINGLY. UPDATED NUMBERS BELOW.
ALTHOUGH TEMPERATURES WILL FALL INTO THE 30S NORTH AND WEST OF THE
METROPLEX...DO NOT EXPECT MANY ISSUES WITH FROST. WINDS SHOULD
HELP KEEP THE SURFACE LAYER MIXED MOST AREAS. SOME PATCHY LIGHT
FROST POSSIBLE ALONG AND WEST OF A LINE FROM JACKSBORO TO
RANGER...WHERE WINDS HAVE ALREADY DIED DOWN. DEW POINTS STILL A
BIT HIGH FOR SIGNIFICANT FROST...AND HIGH CLOUDS WILL PROVIDE A
LITTLE INSULATION. WITH FROST ADVISORY TO THE IMMEDIATE WEST...
HAVE DECIDED TO INCLUDE PATCHY FROST ADJACENT TO ADVISORY FAR
NORTHWEST.
UPDATED ZFP AND WEB PRODUCTS BEING GENERATED NOW. 25
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 2:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST TUE OCT 31 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
230 PM CST TUE OCT 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF NORTH TEXAS WEDNESDAY THROUGH THURSDAY WHEN A WEAK
UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT CLOUD TO GROUND LIGHTNING WILL
PRESENT A HAZARD.
THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA SATURDAY
THROUGH MONDAY...AS WARM AND MOIST AIR SPREADS NORTHWARD AHEAD
OF AN INTENSIFYING UPPER LEVEL STORM OVER THE CENTRAL ROCKIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Drought, Anderson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Anderson forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Drought, Bell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Drought, Collin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Collin forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Drought, Bosque
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Drought, Cooke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Drought, Coryell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Drought, Delta
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Drought, Denton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Drought, Eastland
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Drought, Ellis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Drought, Erath
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Drought, Falls
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Drought, Fannin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Drought, Freestone
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Drought, Grayson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Drought, Hamilton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Drought, Henderson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Henderson forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Drought, Hill
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Drought, Hood
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Drought, Hopkins
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Drought, Hunt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Drought, Jack
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Drought, Johnson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Drought, Kaufman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kaufman forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Drought, Lampasas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Drought, Leon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Drought, Limestone
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Drought, McLennan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Drought, Milam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Drought, Mills
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Drought, Montague
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Drought, Navarro
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Navarro forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Drought, Palo Pinto
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Drought, Parker
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Drought, Rains
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Drought, Robertson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Drought, Rockwall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rockwall forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Drought, Somervell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Drought, Tarrant
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Drought, Van Zandt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Drought, Wise
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Drought, Young
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $800,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, November 1 to 30, 2006$2.0 million · 42 events
- Drought in Oklahoma, November 1 to 30, 200625 events
- Drought in Texas, November 1 to 30, 200619 events
- Drought in Minnesota, November 1 to 30, 200615 events
- Flash Flooding and High Wind in Hawaii, November 1 to 3, 200655 kt wind · 15 events
- Drought in Minnesota, November 1 to 30, 200614 events
- Drought in South Dakota, November 1 to 30, 20065 events
- Drought in Wisconsin, November 1 to 30, 20064 events
- Drought in Colorado, November 1 to 30, 20064 events
- Lake-Effect Snow in Michigan, November 1 to 3, 20063 events
- Drought in Utah, November 1 to 30, 20062 events
- Flood in North Dakota, November 1 to 30, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4766, 4768, 4769, 4770, 4772, 4773, 4774, 4775, 4776, 4777, 4778, 4780, 4781, 4782, 4783, 4784, 4785, 4786, 4788, 4789, 4790, 4791, 4792, 4793, 4795, 4796, 4798, 4799, 4800, 4801, 4802, 4803, 4804, 4805, 4807, 4808, 4809, 4810, 4811, 4812, and more.